Format

Send to

Choose Destination
See comment in PubMed Commons below
J ECT. 2009 Jun;25(2):117-20. doi: 10.1097/YCT.0b013e31817e1cbf.

Myocardial stunning after electroconvulsive therapy in patients with an apparently normal heart.

Author information

1
Department of Medicine, State University of New York Upstate Medical University, Syracuse, NY 13202, USA. goo@upstate.edu

Abstract

Myocardial stunning refers to contractile dysfunction that persists after an ischemic episode and restoration of coronary blood flow. In this article, 2 cases of myocardial stunning after electroconvulsive therapy in patients with an apparently normal heart are presented. The incidence of this condition is unknown. It is observed that this condition seems to occur in females and in the obese and is generally associated with rapid recovery. This occurrence seems to be brought about by autonomic changes that occur during electroconvulsive therapy. Several drugs have been used to ameliorate the condition, although studies were limited to establish efficacy of regimens.

PMID:
19225404
DOI:
10.1097/YCT.0b013e31817e1cbf
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins - Ovid Insights
    Loading ...
    Support Center